Alert archive / New York / High Wind Warnings in 2005

High Wind Warning 1, NWS Albany, NY

September 28, 2005Bennington County, Windham County, Vermont; 6 counties in New York; Berkshire County, Massachusetts

NWS Albany, NY issued this high wind warning at Sep 28, 2005, 3:28 PM EDT for Bennington County, Windham County, Vermont; 6 counties in New York; Berkshire County, Massachusetts. It took effect at Sep 29, 2005, 7:00 AM EDT. It was in force for 8 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 28, 2005, 3:28 PM EDT (19:28 UTC)
In effect from
Sep 29, 2005, 7:00 AM EDT
Expired
Sep 29, 2005, 2:45 PM EDT
In force
8 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 34 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 7:15 AM EDTNON-TSTM WND DMGBolton, NYTREES DOWN.
Sep 29, 7:20 AM EDTNON-TSTM WND DMGEast Jewett, NYTREES DOWN.
Sep 29, 7:27 AM EDTNON-TSTM WND DMGLexington, NYTREES DOWN.
Sep 29, 7:50 AM EDTNON-TSTM WND DMGMiddleville, NYTREES DOWN.
Sep 29, 7:50 AM EDTNON-TSTM WND DMGOld Forge, NYTREES DOWN.
Sep 29, 8:15 AM EDTNON-TSTM WND DMGSpeculator, NYTREES DOWN.
Sep 29, 8:30 AM EDTTSTM WND DMGOld Forge, NYHUNDREDS OF TREES AND POWER POLES DOWN. ROADS IMPASSABLE. SOME OF THIS DAMAGE IS ATTRIBUTABLE TO NON THUNDERSTORM WIND DAMAGE. SEE PREVIOUS LSR FOR OLD FORGE ISSUED AT 750 AM. SOME OF THIS DAMAGE IS ATTRIBUTABLE TO SEVERE THUNDERSTORMS.
Sep 29, 8:30 AM EDTNON-TSTM WND DMGGlens Falls, NYTREES DOWN.
Sep 29, 9:07 AM EDTTSTM WND DMGNewport, NYTREES DOWN.
Sep 29, 9:40 AM EDTTSTM WND DMGSharon, NYTREE LIMBS AND WIRES DOWN.
Sep 29, 10:25 AM EDTNON-TSTM WND DMGLenox, MATREES AND POWER LINES DOWN.
Sep 29, 10:30 AM EDTTSTM WND DMGMiddleburgh, NYTREES AND POWER LINES DOWN.
Sep 29, 10:30 AM EDTNON-TSTM WND DMG2 N Kingston, NYTREES AND POWER LINES DOWN.
Sep 29, 10:30 AM EDTNON-TSTM WND DMGKerhonkson, NYTREES AND POWER LINES DOWN.
Sep 29, 10:30 AM EDTNON-TSTM WND DMGPittsfield, MATREES AND POWER LINES DOWN.
Sep 29, 10:44 AM EDTTSTM WND DMGPiseco, NYWIDESPREAD TREES DOWN.
Sep 29, 10:58 AM EDTNON-TSTM WND DMGWinhall Station, VTON JENKS WAY, WIRES DOWN. GRASS ON FIRE.
Sep 29, 10:59 AM EDTNON-TSTM WND DMGWindham, VTRTE 121, TREE FELL ON POWER LINE AND CAUGHT FIRE.
Sep 29, 11:58 AM EDTNON-TSTM WND DMGWindham, VTRTE 121, LINES DOWN AND SPARKING.
Sep 29, 12:22 PM EDTNON-TSTM WND DMGPownal, VTRTE 7N, LIMBS FROM TREE FELL ON A CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 281928
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT WED SEP 28 2005

MAZ001-NYZ032-033-042-047-058-063-VTZ013-014-290330-
/X.NEW.KALY.HW.W.0001.050929T1100Z-050929T2200Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...WARRENSBURG...COBLESKILL...MIDDLEBURGH...
HUNTER...TANNERSVILLE...WINDHAM...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...BENNINGTON...
JACKSONVILLE...NEWFANE
328 PM EDT WED SEP 28 2005

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 6 PM EDT THURSDAY FOR ELEVATIONS ABOVE 2000 FEET...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EDT THURSDAY. 

A STRONG COLD FRONT WILL CROSS THE REGION THURSDAY MORNING. WINDS
AHEAD OF IT WILL BECOME STRONG...ESPECIALLY OVER THE HIGHER PEAKS AND RIDGES.
WINDS MAY GUST UP TO 60 MILES AN HOUR AT TIMES.

AT LOWER ELEVATIONS THE WINDS MAY GUST TO 45 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS
HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF
AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

$$
5 follow-up statements
000 
WWUS71 KALY 290212
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1012 PM EDT WED SEP 28 2005

MAZ001-NYZ032-033-042-047-058-063-VTZ013-014-291015-
/X.CON.KALY.HW.W.0001.050929T1100Z-050929T2200Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...WARRENSBURG...COBLESKILL...MIDDLEBURGH...
HUNTER...TANNERSVILLE...WINDHAM...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...BENNINGTON...
JACKSONVILLE...NEWFANE
1012 PM EDT WED SEP 28 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM EDT
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM EDT
THURSDAY FOR ELEVATIONS ABOVE 2000 FEET IN THE CATSKILLS...THE
SOUTHERN ADIRONDACKS...THE SOUTHERN GREEN MOUNTAINS AND THE
NORTHERN GREEN MOUNTAINS.

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION THURSDAY MORNING
AND EARLY AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG...
ESPECIALLY OVER THE HIGHER PEAKS AND RIDGES. WINDS MAY GUST UP TO
60 MILES AN HOUR AT TIMES.

AT LOWER ELEVATIONS THE WINDS MAY GUST UP TO 45 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS71 KALY 290738
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
338 AM EDT THU SEP 29 2005

NYZ032-033-042-292200-
/X.NEW.KALY.FZ.W.0002.050930T0600Z-050930T1100Z/
/X.EXT.KALY.HW.W.0001.050929T1000Z-050929T2200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG
338 AM EDT THU SEP 29 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING FOR THE SOUTHERN ADIRONDACKS...WHICH IS IN EFFECT FROM 2 AM
TO 7 AM EDT FRIDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL
6 PM EDT THIS AFTERNOON.

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS
MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME
STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL
DIMINISH QUICKLY THIS EVENING ALLOWING TEMPERATURES TO FALL INTO
THE UPPER 20S TO LOWER 30S OVERNIGHT RESULTING IN A HARD FREEZE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NYZ082-292200-
/X.NEW.KALY.FZ.W.0002.050930T0600Z-050930T1100Z/
/X.EXB.KALY.HW.W.0001.050929T1000Z-050929T2200Z/
NORTHERN FULTON-
INCLUDING THE CITIES OF...NORTHVILLE...MAYFIELD
338 AM EDT THU SEP 29 2005

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR
THE SACANDAGA REGION. A FREEZE WARNING HAS ALSO BEEN ISSUED. THIS FREEZE
WARNING IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY.

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS
MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME
STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL
DIMINISH QUICKLY THIS EVENING ALLOWING TEMPERATURES TO FALL INTO
THE UPPER 20S TO LOWER 30S OVERNIGHT RESULTING IN A HARD FREEZE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NYZ038>041-043-048-051-083-084-VTZ015-292200-
/X.NEW.KALY.FR.Y.0004.050930T0600Z-050930T1100Z/
/X.EXB.KALY.HW.W.0001.050929T1000Z-050929T2200Z/
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-WESTERN ALBANY-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...
GRANVILLE...DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
338 AM EDT THU SEP 29 2005

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING FOR THE MOHAWK VALLEY...LAKE GEORGE SARATOGA
REGION AND NORTHERN CATSKILLS IN NEW YORK AND FOR EXTREME
SOUTHEAST VERMONT...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST
ADVISORY IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY.

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS
MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME
STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL
DIMINISH QUICKLY THIS EVENING ALLOWING TEMPERATURES TO FALL INTO
THE MID 30S OVERNIGHT RESULTING IN AREAS OF FROST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CTZ001-013-MAZ025-NYZ049-050-052>054-059>061-064>066-292200-
/X.EXB.KALY.HW.W.0001.050929T1000Z-050929T2200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALBANY...TROY...HOOSICK FALLS...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...
ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...
AMENIA...MILLERTON
338 AM EDT THU SEP 29 2005

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING FOR THE GREATER CAPITAL DISTRICT...MID HUDSON
VALLEY AND TACONICS IN NEW YORK...THE SOUTHERN BERKSHIRES IN
MASSACHUSETTS AND THE LITCHFIELD HILLS IN CONNECTICUT...WHICH IS
IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON.

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION EARLY TO MID AFTERNOON.
WINDS AHEAD OF IT WILL BECOME STRONG...AND GUST UP TO 65 MILES AN
HOUR AT TIMES. THE WINDS WILL DIMINISH QUICKLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MAZ001-NYZ047-058-VTZ013-014-292200-
/X.NEW.KALY.FR.Y.0004.050930T0600Z-050930T1100Z/
/X.EXT.KALY.HW.W.0001.050929T1000Z-050929T2200Z/
NORTHERN BERKSHIRE-SCHOHARIE-WESTERN GREENE-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...COBLESKILL...
MIDDLEBURGH...HUNTER...TANNERSVILLE...WINDHAM...BENNINGTON...
JACKSONVILLE...NEWFANE
338 AM EDT THU SEP 29 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY FOR THE SCHOHARIE VALLEY AND CENTRAL CATSKILLS IN NEW
YORK...FOR THE NORTHERN BERKSHIRES IN MASSACHUSETTS AND THE
SOUTHERN GREEN MOUNTAINS IN VERMONT...WHICH IS IN EFFECT FROM 2
AM TO 7 AM EDT FRIDAY. THE HIGH WIND WARNING IS NOW IN EFFECT
UNTIL 6 PM EDT THIS AFTERNOON.

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS
MORNING AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME
STRONG...AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL
DIMINISH QUICKLY THIS EVENING ALLOWING TEMPERATURES TO FALL INTO
THE MID 30S OVERNIGHT RESULTING IN AREAS OF FROST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NYZ063-292200-
/X.EXT.KALY.HW.W.0001.050929T1000Z-050929T2200Z/
WESTERN ULSTER-
INCLUDING THE CITIES OF...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA
338 AM EDT THU SEP 29 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON FOR THE SOUTHEAST CATSKILLS. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATER THIS MORNING
AND EARLY THIS AFTERNOON. WINDS AHEAD OF IT WILL BECOME STRONG...
AND GUST UP TO 65 MILES AN HOUR AT TIMES. THE WINDS WILL DIMINISH
QUICKLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS71 KALY 291845
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
245 PM EDT THU SEP 29 2005

NYZ032-033-042-082-300245-
/X.CAN.KALY.HW.W.0001.000000T0000Z-050929T2200Z/
/X.CON.KALY.FZ.W.0002.050930T0600Z-050930T1100Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD
245 PM EDT THU SEP 29 2005

...HIGH WIND WARNING IS CANCELLED...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE HIGH
WIND WARNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO
7 AM EDT FRIDAY. 

STRONG SOUTH WINDS HAVE SHIFTED TO THE WEST AND DECREASED IN
SPEED. AS A RESULT...A HIGH WIND WARNING IS NO LONGER NEEDED.
THE WEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING...ALLOWING
TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S
OVERNIGHT...RESULTING IN A HARD FREEZE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

MAZ001-NYZ038>041-043-047-048-051-058-083-084-VTZ013>015-300245-
/X.CAN.KALY.HW.W.0001.000000T0000Z-050929T2200Z/
/X.CON.KALY.FR.Y.0004.050930T0600Z-050930T1100Z/
NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WHITEHALL...GRANVILLE...COBLESKILL...
MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...
HUNTER...TANNERSVILLE...WINDHAM...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
245 PM EDT THU SEP 29 2005

...HIGH WIND WARNING IS CANCELLED...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE HIGH
WIND WARNING. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO
7 AM EDT FRIDAY. 

STRONG SOUTH WINDS HAVE SHIFTED TO THE WEST AND DECREASED IN
SPEED. AS A RESULT...A HIGH WIND WARNING IS NO LONGER NEEDED.
THE WEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING...ALLOWING
TEMPERATURES TO FALL INTO THE MID 30S OVERNIGHT...RESULTING IN
AREAS OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CTZ001-013-MAZ025-NYZ049-050-052>054-059>061-063>066-291945-
/X.CAN.KALY.HW.W.0001.000000T0000Z-050929T2200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALBANY...TROY...HOOSICK FALLS...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...POUGHKEEPSIE...
BEACON...ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...
PINE PLAINS...AMENIA...MILLERTON
245 PM EDT THU SEP 29 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG SOUTH WINDS HAVE SHIFTED TO THE WEST AND DECREASED IN
SPEED. AS A RESULT...A HIGH WIND WARNING IS NO LONGER NEEDED.

$$
000 
WWUS71 KALY 152143
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
543 PM EDT SAT OCT 15 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-160900-
/X.CON.KALY.HW.A.0001.051016T1000Z-051017T1000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
543 PM EDT SAT OCT 15 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FOR SUNDAY AND SUNDAY NIGHT.

STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE TONIGHT AS LOW
PRESSURE MOVING NORTHWARD TOWARD NOVA SCOTIA DEEPENS. WIND SPEEDS
OF 20 TO 40 MILES AN HOUR WITH WIND GUSTS UP TO 60 MILES AN HOUR
ARE POSSIBLE ACROSS MOST OF EASTERN NEW YORK AND WESTERN NEW
ENGLAND SUNDAY AND SUNDAY NIGHT. THIS WILL BE ESPECIALLY TRUE OVER
THE HIGHER PEAKS AND RIDGES.

WITH THE GROUND SATURATED FROM THE RECENT RAINS AND MOST TREES
STILL HAVING THEIR LEAVES...THE VERY STRONG WINDS MAY RESULT
WIDESPREAD DOWNED LIMBS AND POSSIBLY UPROOTED TREES LEADING TO
POWER OUTAGES AND AS WELL AS PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER OR WIDESPREAD DAMAGE MAY OCCUR. CONTINUE TO
MONITOR THE LATEST FORECASTS.

$$
000 
WWUS71 KALY 160653
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
253 AM EDT SUN OCT 16 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-162100-
/X.UPG.KALY.HW.A.0001.051016T1000Z-051017T1000Z/
/X.NEW.KALY.HW.W.0002.051016T1000Z-051017T1000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
253 AM EDT SUN OCT 16 2005

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW
ENGLAND...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

STRONG NORTHWESTERLY WINDS WILL DEVELOP THIS MORNING AS LOW
PRESSURE MOVING NORTHWARD TOWARD NOVA SCOTIA DEEPENS. WIND SPEEDS
OF 20 TO 40 MILES AN HOUR WITH WIND GUSTS UP TO 60 TO 70 MILES AN
HOUR ARE POSSIBLE ACROSS MOST OF EASTERN NEW YORK AND WESTERN NEW
ENGLAND TODAY AND TONIGHT. THIS WILL BE ESPECIALLY TRUE OVER THE
HIGHER PEAKS AND RIDGES.

WITH THE GROUND SATURATED FROM THE RECENT RAINS AND MOST TREES
STILL HAVING THEIR LEAVES...THE VERY STRONG WINDS WILL RESULT IN
WIDESPREAD DOWNED LIMBS AND UPROOTED TREES LEADING TO POWER
OUTAGES AND AS WELL AS PROPERTY DAMAGE. IN ADDITION LOOSE OBJECTS
MAY BECOME FLYING PROJECTILES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE ALONG WITH WIDESPREAD DAMAGE IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this high wind warning went out at Sep 28, 3:02 PM EDT, 26 minutes earlier.

Area forecast discussion, Sep 28, 3:02 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
302 PM EDT WED SEP 28 2005

.SYNOPSIS...

&&

.SHORT TERM (TONIGHT THROUGH FRIDAY)...

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...

&&

.AVIATION...

&&

.HYDROLOGY...

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&

SYNOPSIS...
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...GG
HYDROLOGY...
Hazardous weather outlook, Sep 28, 4:47 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
447 AM EDT WED SEP 28 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
447 AM EDT WED SEP 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE INTO EASTERN NEW YORK
AND ADJACENT WESTERN NEW ENGLAND LATE TONIGHT. THEY ARE NOT
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ON
THURSDAY ESPECIALLY DURING THE FIRST HALF OF THE DAY AS A STRONG
COLD FRONT QUICKLY ADVANCES FROM WEST TO EAST ACROSS THE REGION.
SOME THUNDERSTORMS MAY APPROACH SEVERE LIMITS. THE THUNDERSTORMS
WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 40 TO 60 MPH IN LINES
AHEAD OF THE COLD FRONT WHICH WILL ADVANCE TO THE EAST AT AROUND
50 MPH. SOUTH TO SOUTHWEST WINDS OF 15 TO 35 MPH WITH GUSTS IN
EXCESS OF TO 50 MPH ARE POSSIBLE ESPECIALLY ACROSS HIGHER TERRAIN
AND IN NORTH SOUTH ORIENTED VALLEYS. THE WINDS WILL SHIFT TO THE
WEST AND GRADUALLY DIMINISH AFTER FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

High Wind Warnings in New York, 2005High Wind Warnings in Vermont, 2005High Wind Warnings in Massachusetts, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.